Facebook Pixel
EmpowHER Guest

weird period. should i be worried?

By Anonymous March 28, 2015 - 11:20am
Rate This

I'm 21 and hadn't been on birth control for almost 2 years, but about a month and a half ago I went and got back on the depo shot(this was right around the time I was supposed to start my period so it interceeded and I didn't start my period). 2-3 week's ago I had sex without a condom, and although I am on the shot he pulled out.
Be when I was on the shot before I never had a period. But recently I started bleeding. It started out a little heavier than spotting (not enough to use a tampon, but enough where I had to wear something to cover my panties) that went on for about a week, and finally I actually started seeing red blood and bleeding a little heavier. Today I went to check and change my pad and there was a blood clot on my pad and one in the toilet. The one on my pad wasn't too big, but bigger than normal and had white tissue in it? I don't usually have blood clots and if I do they aren't very big at all.

It's just like a period, pms and all. I'm not sure if I'm worrying over nothing, or if I should actually be concerned. Is this normal?

Add a Comment1 Comments


Hello and thank you for sharing you question.

The most common side effect of the Depo-Provera shot is changes in your menstrual cycle.  All the symptoms you are having are due to the hormonal changes that the shot caused.  After a year of taking the shot, about 50% of women shot getting periods.  Then their period returns after they stop taking the shot.

In your case, I suggest that you keep monitoring your cycle every month.  If after 3 or 4 months you still have consistent vaginal bleeding, more than 7 days in a row, then you should speak with your doctor.


March 29, 2015 - 9:47am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!